Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 64, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 21, 2015, 2:01 PM CDT for Goliad County, Refugio County, Victoria County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2015, 2:01 PM CDT (19:01 UTC)
- Expired
- May 21, 2015, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Goliad County, TX, Refugio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 113 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2975 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
978
WGUS54 KCRP 211901
FFWCRP
TXC175-391-469-212200-
/O.NEW.KCRP.FF.W.0064.150521T1901Z-150521T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
201 PM CDT THU MAY 21 2015
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN VICTORIA COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN GOLIAD COUNTY IN SOUTH CENTRAL TEXAS...
NORTHWESTERN REFUGIO COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 500 PM CDT
* AT 200 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY. RAINFALL RATES OF 2 TO 4 INCHES PER HOUR ARE
OCCURRING OVER PORTIONS OF SOUTHERN GOLIAD...SOUTHERN VICTORIA AND
NORTHERNMOST REFUGIO COUNTIES.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
VICTORIA...MCFADDIN...GUADALUPE...FANNIN...DACOSTA...COLETO CREEK
PARK...OAK VILLAGE...WOOD HI...DOWNTOWN VICTORIA...TELFERNER...
BLOOMINGTON...PLACEDO AND SAXET LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2889 9675 2865 9680 2863 9686 2859 9693
2856 9690 2853 9692 2835 9737 2868 9733
2890 9676
$$2 follow-up statements
250
WGUS74 KCRP 211948
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
248 PM CDT THU MAY 21 2015
TXC175-391-469-212200-
/O.CON.KCRP.FF.W.0064.000000T0000Z-150521T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VICTORIA TX-GOLIAD TX-REFUGIO TX-
248 PM CDT THU MAY 21 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHERN VICTORIA...SOUTHEASTERN GOLIAD AND NORTHWESTERN REFUGIO
COUNTIES...
AT 247 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. THE HEAVIEST RAINFALL WAS
LOCATED SOUTHWESTERN VICTORIA COUNTY JUST NORTH OF MCFANNIN. FLASH
FLOODING IS OCCURRING OR IS EXPECTED TO BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
VICTORIA...MCFADDIN...GUADALUPE...FANNIN...DACOSTA...COLETO CREEK
PARK...OAK VILLAGE...WOOD HI...DOWNTOWN VICTORIA...TELFERNER...
BLOOMINGTON...PLACEDO AND SAXET LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2889 9675 2865 9680 2863 9686 2859 9693
2856 9690 2853 9692 2835 9737 2868 9733
2890 9676
$$
GW613
WGUS74 KCRP 212044
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
344 PM CDT THU MAY 21 2015
TXC175-391-469-212053-
/O.CAN.KCRP.FF.W.0064.000000T0000Z-150521T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VICTORIA TX-GOLIAD TX-REFUGIO TX-
344 PM CDT THU MAY 21 2015
...THE FLASH FLOOD WARNING FOR SOUTHERN VICTORIA...SOUTHEASTERN
GOLIAD AND NORTHWESTERN REFUGIO COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 2889 9675 2865 9680 2863 9686 2859 9693
2856 9690 2853 9692 2835 9737 2868 9733
2890 9676
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 21, 12:39 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 21, 12:39 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1239 PM CDT THU MAY 21 2015 .DISCUSSION...UPDATE FOR 18Z AVIATION. && .AVIATION...LOW CONFIDENCE TAF FCST. AS OF MIDDAY A SFC FRONT WAS LOCATED FROM JUST S OF KVCT WWRD TO NEAR KBEA...AND THEN SWWRD TO S OF KLRD. TSRA WERE DVLPNG VCNTY KVCT AND SHOULD REMAIN IN THE AREA THRU EARLY AFTN AS THE FRONT SAGS SWRD. HAVE TEMPO GROUPINGS FOR EARLY/MID AFTN AT KCRP/KVCT WITH VCNTY MENTION AT KALI. KLRD CURRENTLY STABILIZED FROM EARLY MRNG CONVECTION AND CHANCE OF ADDITIONAL PRECIP ARE LOW ATTM. A LULL IN PRECIP AREAWIDE MAY OCCUR THIS EVENING BEFORE ADDITIONAL PRECIP DVLPS OVERNIGHT INTO EARLY FRI AS A WX DISTURBANCE PUSHES ACROSS THE AREA. MVFR CIGS/VSBYS LIKELY WITH PRECIP...OTHERWISE A MIX OF VFR/MVFR THIS AFTN...TRANSITIONING TO MVFR OVERNIGHT INTO FRI. ESERLY WINDS TO THE SOUTH OF THE FRONT...NRLY TO THE NORTH OF THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 75 85 77 87 77 / 20 30 20 40 30 VICTORIA 72 84 75 85 75 / 30 40 10 40 40 LAREDO 73 89 76 91 75 / 50 40 30 30 60 ALICE 74 86 77 89 76 / 30 30 20 40 50 ROCKPORT 76 83 79 85 78 / 20 30 20 30 30 COTULLA 70 86 73 85 73 / 50 40 30 50 60 KINGSVILLE 75 86 77 88 77 / 20 30 10 30 40 NAVY CORPUS 77 83 78 85 78 / 10 20 20 30 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && RH/79...AVIATION
Hazardous weather outlook, May 21, 5:56 AM CDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 556 AM CDT THU MAY 21 2015 GMZ230-235-250-255-270-275-TXZ229>234-239>247-221100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 556 AM CDT THU MAY 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TODAY OVER SOUTH TEXAS. LOCALLY HEAVY RAINFALL POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE RIO GRANDE PLAINS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED STORMS ARE POSSIBLE FRIDAY AND SATURDAY WITH A BETTER CHANCE FOR STORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT. SOME STORMS MAY BECOME STRONG TO POSSIBLY SEVERE. LOCALLY HEAVY RAINFALL WILL BE ALSO BE POSSIBLE SATURDAY NIGHT AND SUNDAY. ANY HEAVY RAINFALL COULD LEAD TO FLASH FLOODING OVER THE REGION DUE TO SATURATED GROUND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/85
In the hours before
Local storm report, May 21, 9:26 AM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
926 AM CDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM HEAVY RAIN ARTESIA WELLS 28.28N 99.28W
05/21/2015 M4.15 INCH LA SALLE TX COCORAHS
RAINFALL OBSERVED WITH LATE NIGHT/EARLY MORNING MCS.
&&
HARTLocal storm report, May 21, 10:27 AM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1027 AM CDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD LAREDO 27.53N 99.49W
05/21/2015 WEBB TX EMERGENCY MNGR
SEVERAL LOW WATER CROSSINGS FLOODED WITH APPROX 1.5
INCHES OF RAIN THAT FELL IN A SHORT AMOUNT OF TIME. A FEW
SWIFT WATER RESCUES.
&&
HARTSpecial weather statement, May 21, 12:27 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1227 PM CDT THU MAY 21 2015 TXZ241>244-211930- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...ALICE...ORANGE GROVE...KINGSVILLE... CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS 1227 PM CDT THU MAY 21 2015 ...A PERIOD OF STRONG GUSTY WINDS POSSIBLE THROUGH EARLY AFTERNOON... A LARGE AREA OF STRONG AND GUSTY WINDS...ASSOCIATED WITH A DIMINISHING AREA OF RAIN...IS PUSHING EAST ACROSS INTO COASTAL PLAINS. THIS AREA OF STRONGER WINDS IS EXPECTED TO PUSH EAST ACROSS JIM WELLS COUNTY AND OVER PORTIONS OF NUECES...KLEBERG...AND SAN PATRICIO COUNTIES EARLY THIS AFTERNOON. WIND GUSTS AROUND 40 MPH WILL BE POSSIBLE FOR UP TO AN HOUR. HART
Local storm report, May 21, 1:16 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
116 PM CDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM FUNNEL CLOUD 5 SW FANNIN 28.64N 97.29W
05/21/2015 GOLIAD TX AMATEUR RADIO
REPORTED FUNNEL CLOUD VISIBLE BUT NO GROUND CONTACT
&&
HARTLocal storm report, May 21, 1:54 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
154 PM CDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TORNADO 3 ENE PORTLAND 27.90N 97.28W
05/15/2015 SAN PATRICIO TX NWS STORM SURVEY
*** 3 INJ *** NWS STORM SURVEY, PHOTOS AND VIDEO SHARED
BY MEDIA CONFIRMED AN EF-0 TORNADO WITH WINDS ESTIMATED
75-85 MPH...TOUCHED DOWN NEAR THE VOSTALPINE PLANT NEAR
HIGHWAY 361 AND PRIVATE ROAD 87A. THE TORNADO CROSSED
HIGHWAY 361 AND STRUCK THE TCPO PLANT FLIPPING A
COMMERCIAL TRAILER INJURING THREE PEOPLE INSIDE. THE
TORNADO PATH WAS ESTIMATED AT 1.37 MILES IN LENGTH AND
WIDTH 50 YARDS.
&&
JMETZThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 4:10 AM CDT | Flash Flood Watch | CRP | Duval, La Salle, Live Oak, McMullen, Webb | 8 hr |
| May 21, 4:56 AM CDT | Special Weather Statement | CRP | La Salle | 49 min |
| May 21, 5:53 AM CDT | Areal Flood Advisory | CRP | La Salle, Webb | 2 hr |
| May 21, 6:16 AM CDT | Special Weather Statement | CRP | Webb | 44 min |
| May 21, 7:19 AM CDT | Special Weather Statement | CRP | Zapata | 26 min |
| May 21, 7:31 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 29 min |
| May 21, 7:49 AM CDT | Areal Flood Advisory | CRP | Webb | 56 min |
| May 21, 7:53 AM CDT | Areal Flood Advisory | CRP | Webb | 67 min |
| May 21, 8:23 AM CDT | Areal Flood Advisory | CRP | Webb | 112 min |
| May 21, 8:51 AM CDT | Areal Flood Advisory | CRP | Duval | 114 min |
| May 21, 12:33 PM CDT | Areal Flood Advisory | CRP | Goliad, Victoria | 57 min |
| May 21, 1:07 PM CDT | Tornado Warning | CRP | Goliad | 23 min |
| May 21, 1:37 PM CDT | Tornado Warning | CRP | Goliad, Victoria | 23 min |
| May 21, 1:39 PM CDT | Areal Flood Advisory | CRP | Goliad, Refugio, Victoria | 2 hr |
| May 21, 2:39 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Refugio, San Patricio | 2 hr |
| May 21, 2:43 PM CDT | Flash Flood Warning | CRP | Calhoun, Victoria | 3 hr |
| May 21, 3:19 PM CDT | Areal Flood Advisory | CRP | Aransas, Bee, Jim Wells, Nueces, Refugio, San Patricio | 116 min |
| May 21, 3:26 PM CDT | Special Weather Statement | CRP | Nueces, Refugio, San Patricio | 64 min |
| May 21, 3:30 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 21, 4:06 PM CDT | Flash Flood Warning | CRP | Nueces | 4 hr |
| May 21, 4:14 PM CDT | Flash Flood Warning | CRP | San Patricio | 3 hr |
| May 21, 4:44 PM CDT | Flash Flood Warning | CRP | Kleberg | 4 hr |
| May 21, 4:50 PM CDT | Tornado Warning | CRP | Aransas | 25 min |
| May 21, 5:01 PM CDT | Tornado Warning | CRP | Kleberg, Nueces | 29 min |
| May 21, 5:12 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 21, 5:36 PM CDT | River Flood Warning | CRP | Nueces | 63 hr |
| May 21, 6:00 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 21, 6:58 PM CDT | Flash Flood Warning | CRP | Kleberg | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.